Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Higher-dimensional contact manifolds with infinitely many Stein fillings


Author: Takahiro Oba
Journal: Trans. Amer. Math. Soc. 370 (2018), 5033-5050
MSC (2010): Primary 57R17; Secondary 57R65
DOI: https://doi.org/10.1090/tran/7121
Published electronically: March 22, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any integer $ n \geq 2$, we construct an infinite family of $ (4n-1)$-dimensional contact manifolds, each of which admits infinitely many pairwise homotopy inequivalent Stein fillings.


References [Enhancements On Off] (What's this?)

  • [1] Selman Akbulut and Burak Ozbagci, Lefschetz fibrations on compact Stein surfaces, Geom. Topol. 5 (2001), 319-334. MR 1825664, https://doi.org/10.2140/gt.2001.5.319
  • [2] D. Auroux, S. K. Donaldson, and L. Katzarkov, Luttinger surgery along Lagrangian tori and non-isotopy for singular symplectic plane curves, Math. Ann. 326 (2003), no. 1, 185-203. MR 1981618, https://doi.org/10.1007/s00208-003-0418-9
  • [3] R. İnanç Baykur and Jeremy Van Horn-Morris, Families of contact $ 3$-manifolds with arbitrarily large Stein fillings: with an appendix by Samuel Lisi and Chris Wendl, J. Differential Geom. 101 (2015), no. 3, 423-465. MR 3415768
  • [4] R. İnanç Baykur and Jeremy Van Horn-Morris, Topological complexity of symplectic 4-manifolds and Stein fillings, J. Symplectic Geom. 14 (2016), no. 1, 171-202. MR 3523254, https://doi.org/10.4310/JSG.2016.v14.n1.a7
  • [5] R. İ. Baykur and J. Van Horn-Morris, Fillings of genus-1 open books and 4-braids, arXiv:1604.02945.
  • [6] Joan S. Birman and Hugh M. Hilden, On isotopies of homeomorphisms of Riemann surfaces, Ann. of Math. (2) 97 (1973), 424-439. MR 0325959, https://doi.org/10.2307/1970830
  • [7] Egbert Brieskorn, Beispiele zur Differentialtopologie von Singularitäten, Invent. Math. 2 (1966), 1-14 (German). MR 0206972, https://doi.org/10.1007/BF01403388
  • [8] Frédéric Bourgeois, Tobias Ekholm, and Yasha Eliashberg, Effect of Legendrian surgery: with an appendix by Sheel Ganatra and Maksim Maydanskiy, Geom. Topol. 16 (2012), no. 1, 301-389. MR 2916289, https://doi.org/10.2140/gt.2012.16.301
  • [9] Kai Cieliebak and Yakov Eliashberg, From Stein to Weinstein and back: Symplectic geometry of affine complex manifolds, American Mathematical Society Colloquium Publications, vol. 59, American Mathematical Society, Providence, RI, 2012. MR 3012475
  • [10] Elif Dalyan, Mustafa Korkmaz, and Mehmetcik Pamuk, Arbitrarily long factorizations in mapping class groups, Int. Math. Res. Not. IMRN 19 (2015), 9400-9414. MR 3431595, https://doi.org/10.1093/imrn/rnu226
  • [11] Yakov Eliashberg, Topological characterization of Stein manifolds of dimension $ >2$, Internat. J. Math. 1 (1990), no. 1, 29-46. MR 1044658, https://doi.org/10.1142/S0129167X90000034
  • [12] Yakov Eliashberg, Filling by holomorphic discs and its applications, Geometry of low-dimensional manifolds, 2 (Durham, 1989) London Math. Soc. Lecture Note Ser., vol. 151, Cambridge Univ. Press, Cambridge, 1990, pp. 45-67. MR 1171908
  • [13] Yakov Eliashberg, Symplectic geometry of plurisubharmonic functions: with notes by Miguel Abreu, Gauge theory and symplectic geometry (Montreal, PQ, 1995) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 488, Kluwer Acad. Publ., Dordrecht, 1997, pp. 49-67. MR 1461569
  • [14] Hansjörg Geiges, An introduction to contact topology, Cambridge Studies in Advanced Mathematics, vol. 109, Cambridge University Press, Cambridge, 2008. MR 2397738
  • [15] Emmanuel Giroux and John Pardon, Existence of Lefschetz fibrations on Stein and Weinstein domains, Geom. Topol. 21 (2017), no. 2, 963-997. MR 3626595, https://doi.org/10.2140/gt.2017.21.963
  • [16] M. Gromov, Pseudo holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307-347. MR 809718, https://doi.org/10.1007/BF01388806
  • [17] Allen Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002. MR 1867354
  • [18] Mikhail Khovanov and Paul Seidel, Quivers, Floer cohomology, and braid group actions, J. Amer. Math. Soc. 15 (2002), no. 1, 203-271. MR 1862802, https://doi.org/10.1090/S0894-0347-01-00374-5
  • [19] Klaus Lamotke, The topology of complex projective varieties after S. Lefschetz, Topology 20 (1981), no. 1, 15-51. MR 592569, https://doi.org/10.1016/0040-9383(81)90013-6
  • [20] S. Lefschetz, L'analysis situs et la géométrie algébrique, Gauthier-Villars, Paris, 1950 (French). MR 0033557
  • [21] Andrea Loi and Riccardo Piergallini, Compact Stein surfaces with boundary as branched covers of $ B^4$, Invent. Math. 143 (2001), no. 2, 325-348. MR 1835390, https://doi.org/10.1007/s002220000106
  • [22] Dusa McDuff, The structure of rational and ruled symplectic $ 4$-manifolds, J. Amer. Math. Soc. 3 (1990), no. 3, 679-712. MR 1049697, https://doi.org/10.2307/1990934
  • [23] Dusa McDuff, Symplectic manifolds with contact type boundaries, Invent. Math. 103 (1991), no. 3, 651-671. MR 1091622, https://doi.org/10.1007/BF01239530
  • [24] Maksim Maydanskiy and Paul Seidel, Lefschetz fibrations and exotic symplectic structures on cotangent bundles of spheres, J. Topol. 3 (2010), no. 1, 157-180. MR 2608480, https://doi.org/10.1112/jtopol/jtq003
  • [25] E. Murphy and K. Siegel, Subflexible symplectic manifolds, arXiv:1510.01867.
  • [26] Burak Ozbagci and András I. Stipsicz, Contact 3-manifolds with infinitely many Stein fillings, Proc. Amer. Math. Soc. 132 (2004), no. 5, 1549-1558. MR 2053364, https://doi.org/10.1090/S0002-9939-03-07328-3
  • [27] Burak Ozbagci and András I. Stipsicz, Surgery on contact 3-manifolds and Stein surfaces, Bolyai Society Mathematical Studies, vol. 13, Springer-Verlag, Berlin; János Bolyai Mathematical Society, Budapest, 2004. MR 2114165
  • [28] Émile Picard and Georges Simart, Théorie des fonctions algébriques de deux variables indépendantes. Tome I, II, Réimpression corrigée (en un volume) de l'édition en deux volumes de 1897 et 1906, Chelsea Publishing Co., Bronx, N.Y., 1971 (French). MR 0392468
  • [29] Paul Seidel, Lagrangian two-spheres can be symplectically knotted, J. Differential Geom. 52 (1999), no. 1, 145-171. MR 1743463
  • [30] Paul Seidel, A long exact sequence for symplectic Floer cohomology, Topology 42 (2003), no. 5, 1003-1063. MR 1978046, https://doi.org/10.1016/S0040-9383(02)00028-9
  • [31] Paul Seidel, Fukaya categories and Picard-Lefschetz theory, Zurich Lectures in Advanced Mathematics, European Mathematical Society (EMS), Zürich, 2008. MR 2441780
  • [32] Jeremy Van Horn-Morris, Constructions of open book decompositions, ProQuest LLC, Ann Arbor, MI, Thesis (Ph.D.)-The University of Texas at Austin, 2007. MR 2710779
  • [33] O. Van Koert, Lecture notes on stabilization of contact open books, arXiv:1012.4359.
  • [34] K. Yasui, Partial twists and exotic Stein fillings, arXiv:1406.0050.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 57R17, 57R65

Retrieve articles in all journals with MSC (2010): 57R17, 57R65


Additional Information

Takahiro Oba
Affiliation: Department of Mathematics, Tokyo Institute of Technology, 2-12-1 Ookayama, Meguroku, Tokyo 152-8551, Japan
Email: oba.t.ac@m.titech.ac.jp, takahiroohba@gmail.com

DOI: https://doi.org/10.1090/tran/7121
Received by editor(s): August 4, 2016
Received by editor(s) in revised form: October 19, 2016, November 7, 2016, and November 9, 2016
Published electronically: March 22, 2018
Additional Notes: This work was partially supported by JSPS KAKENHI Grant Number 15J05214.
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society